Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 16, NWS Fort Worth, TX

May 6, 2001Collin County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 6, 2001, 1:02 AM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 6, 2001, 1:02 AM CDT (06:02 UTC)
Expired
May 6, 2001, 4:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 060603
FFWFWD
TXC085-060900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
102 AM CDT SUN MAY 6 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CDT

* AT 102 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN ACROSS THE NORTHERN HALF OF THE COUNTY.  MORE HEAVY
  RAIN WILLL MOVE INTO THE WESTERN PART OF COLLIN COUNTY DURING
  THE NEXT HOUR.

LAT...LON 3336 9683 3300 9683 3307 9631 3339 9632

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 9:20 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 5, 9:20 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT SAT MAY 5 2001

EARLY DAY STORMS THAT MOVED ACROSS THE SOUTHERN AND CENTRAL SECTIONS
OF THE ATMOSPHERE HAVE STABILIZED AND DRIED OUT THE LOWER LEVELS
ACROSS CENTRAL AND WEST SECTIONS OF NORTH TEXAS...AND MINIMIZED THE
IMMEDIATE THREAT OF SEVERE WEATHER.

HOWEVER..ELEVATED MOISTURE HAS RETURNED RAPIDLY OVER THE COOL AIR
MESOHIGH BEHIND THE STORMS...AND HAS COMBINED WITH THE APPROACHING
UPPER LEVEL DISTURBANCE IN WEST TEXAS TO RESULT IN HIGH-BASED
STORMS FROM NEAR THE RED RIVER AT GAINESVILLE TO FORT WORTH...WITH
OTHER STORMS DEVELOPING FURTHER SOUTH AND WEST.  SINCE THE LOWEST
ATMOSPHERIC LEVELS HAVE BEEN STABILIZED...THE THREAT OF TORNADOES
APPEARS TO BE VERY LOW.  NEVERTHELESS...A THREAT OF HAIL...HIGH
WINDS...AND LOCALLY HEAVY RAINFALL CONTINUES.

A CLEARING SQUALL LINE IS LIKELY TO DEVELOP WITHIN A FEW HOURS IN
THE WEST...WITH ITS PASSAGE ENDING THE THREAT OF STORMS LATE
TONIGHT.  THERE COULD BE REDEVELOPMENT LATE SUNDAY AFTERNOON AS
ANOTHER DISTURBANCE APPROACHES FROM THE NORTHWEST.  THE
EXTENT OF SUNDAY'S STORMS WILL DEPEND STRONGLY ON THE MOISTURE AND
INSTABILITY RETURN DeURING THE DAY.

WILL UPDATE ZONES AND READJUST FOR THE ABOVE EXPECTATIONS TONIGHT.

.FWD...NONE.

26

In the hours before

Special weather statement, May 5, 8:39 PM CDT, 4 hours 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
839 PM CDT SAT MAY 5 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL
TEXAS TONIGHT.

THE LARGE THUNDERSTORM COMPLEX THAT MOVED FROM SOUTHERN INTO EASTERN
PORTIONS OF NORTH TEXAS THIS EVENING RESULTED IN WIDESPREAD LOW LEVEL
STABILIZATION OF THE AIR MASS ACROSS THE AREA.  HOWEVER...SOME
ELEVATED MOISTURE HAS RETURNED TO WESTERN AND CENTRAL PORTIONS OF THE
AREA...IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE IN WEST
TEXAS.

SCATTERED HIGH BASE THUNDERSTORMS WERE FORMING NEAR THE I-35 CORRIDOR
...FROM NEAR GAINESVILLE TO SOUTHWEST OF FORT WORTH AT 9 PM.  OTHER
STORMS ARE LIKELY TO FORM IN A LINE ACROSS WESTERN SECTIONS OF NORTH
TEXAS...THEN MOVE RAPIDLY EAST DURING THE EVENING. A FEW OF TONIGHT'S
STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE RISK OF
TORNADOES IS VERY LOW AT THIS TIME...BECAUSE OF THE STABLIZIED LOWER
LEVELS OF THE ATMOSPHERE.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD KEEP IN TOUCH WITH
THIS DEVELOPING WEATHER SITUATION. THE SOUTHWEST AND CENTRANL
SECTIONS OF NORTH TEXAS MAY SEE ACTIVATION THROUGH ABOUT 200 AM...
WITH ACTIVATION IN EASTERN SECTIONS POSSIBLE LATER TONIGHT.
Local storm report, May 5, 9:11 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT SAT MAY 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0840 PM    5 W COVINGTON             TX   WIND DAMAGE
05/04/01   HILL                           HOUSES DAMAGED BY WIND.
                                          REPORTED BY TV 11
                                          METEOROLOGIST.

0930 PM    2 S ALVARADO HARDGRAVE ARPT TX   TORNADO
05/04/01   JOHNSON                        HAM RADIO REPORT OF
                                          TORNADO AT HIGHWAY 204
                                          AND I-35 SOUTH OF
                                          ALVARADO. TWO MOBILE
                                          HOMES DESTROYED, ROOF
                                          BLOWN OFF ANOTHER.
                                          POWER LINES DOWN.

0324 PM    WALNUT SPRINGS            TX   0.75 INCH HAIL
05/05/01   BOSQUE                         DIME SIZE HAIL REPORTED
                                          IN WALNUT SPRINGS BY
                                          SHERIFFS OFFICE.

0440 PM    2 NE MERIDIAN             TX   2.00 INCH HAIL
05/05/01   BOSQUE                         EGG SIZE HAIL REPORTED
                                          AT HIGHWAY 144
                                          NORTHEAST OF MERIDIAN
                                          BY COOP OBSERVER.

0435 PM    KOPPERL                   TX   TORNADO
05/05/01   BOSQUE                         SHERIFFS OFFICE
                                          REPORTS A MOBILE HOME
                                          WAS DEMOLISHED, TREES
                                          UPROOTED AND POWER
                                          LINES DOWN AROUND
                                          KOPPERL.

0605 PM    ROBINSON                  TX   0.75 INCH HAIL
05/05/01   MCLENNAN                       COUNTY EM REPORTED DIME
                                          SIZE HAIL IN ROBINSON.

0608 PM    LORENA                    TX   0.75 INCH HAIL
05/05/01   MCLENNAN                       COUNTY EM REPORTED DIME
                                          HAIL IN LORENA.

0555 PM    LEVI                      TX   1.50 INCH HAIL
05/05/01   MCLENNAN                       WACO CITY EM REPORTED
                                          1.50 INCH HAIL AT LEVI.

0515 PM    RICE                      TX   60 MPH TSTM GUST
05/05/01   NAVARRO                        PUBLIC REPORTED 60 MPH
                                          WIND GUST IN RICE.

0412 PM    GATESVILLE                TX   WIND DAMAGE
05/05/01   CORYELL                        SHERIFFS OFFICE
                                          REPORTED NUMEROUS
                                          TREES BLOWN DOWN IN AND
                                          AROUND GATESVILLE.

0418 PM    3 NE GATESVILLE           TX   WIND DAMAGE
05/05/01   CORYELL                        SHERIFEES OFFICE
                                          REPORTED A VET CLINIC
                                          HEAVILY DAMAGED BY
                                          WIND.

0418 PM    3 NE GATESVILLE           TX   1.00 INCH HAIL
05/05/01   CORYELL                        SHERIFFS OFFICE
                                          REPORTED ONE INCH HAIL
                                          DAMAGED A CAR.

0300 PM    SHIVE                     TX   WIND DAMAGE
05/05/01   HAMILTON                       UTILITY COMPANY
                                          REPORTED POWER LINES
                                          DOWN IN SHIVE.

0300 PM    HILLSBORO                 TX   WIND DAMAGE
05/05/01   HILL                           UTILITY COMPANY
                                          REPORTED POWER LINES
                                          DOWN IN HILLSBORO.

0600 PM    LEVI                      TX   WIND DAMAGE
05/05/01   MCLENNAN                       WEATHER SPOTTER
                                          REPORTED TREES BLOWN
                                          DOWN IN LEVI.

0610 PM    BARDWELL LAKE             TX   WIND DAMAGE
05/05/01   ELLIS                          UTILITY COMPANY
                                          REPORTED POWER POLE
                                          DOWN NEAR BARDWELL
                                          LAKE.

0750 PM    MARLIN                    TX   WIND DAMAGE
05/05/01   FALLS                          UTILITY COMPANY
                                          REPORTED POWER LINE AND
                                          NUMEROUS TREES DOWN IN
                                          MARLIN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 11:36 PM CDTFlash Flood WarningFWDDenton, Tarrant3 hr
May 6, 12:46 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 6, 1:48 AM CDTFlash Flood WarningFWDDallas3 hr
May 6, 3:55 PM CDTSevere Thunderstorm WarningFWDBell65 min
May 6, 4:13 PM CDTSevere Thunderstorm WarningFWDLampasas62 min
May 6, 5:00 PM CDTTornado WarningFWDBell45 min
May 6, 5:05 PM CDTSevere Thunderstorm WarningFWDCoryell40 min
May 6, 5:24 PM CDTSevere Thunderstorm WarningFWDHill66 min
May 6, 5:44 PM CDTTornado WarningFWDBell46 min
May 6, 5:54 PM CDTSevere Thunderstorm WarningFWDMills51 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningFWDDenton47 min
May 6, 6:16 PM CDTSevere Thunderstorm WarningFWDJohnson44 min
May 6, 6:30 PM CDTSevere Thunderstorm WarningFWDBell, Milam45 min
May 6, 6:35 PM CDTSevere Thunderstorm WarningFWDEllis, Hill55 min
May 6, 6:47 PM CDTFlash Flood WarningFWDBell3 hr
May 6, 6:48 PM CDTSevere Thunderstorm WarningFWDDallas57 min
May 6, 6:52 PM CDTSevere Thunderstorm WarningFWDLeon53 min
May 6, 6:52 PM CDTSevere Thunderstorm WarningFWDTarrant38 min
May 6, 6:54 PM CDTSevere Thunderstorm WarningFWDCollin66 min
May 6, 6:58 PM CDTSevere Thunderstorm WarningFWDDenton32 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.